Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Lump in upper quadrant, feeling nausea and vomiting. White mass seen on scan. What's wrong?

User rating for this question
Answered by

Practicing since : 2007
Answered : 557 Questions
i need a gastro specialist to look over some scans ive had to day to identify crohns or intestinal blockage, had numerous and various blood tests all came back clear, final test is this MRI scan before i got see specialist here in spain. i have a permenant lump under left upper quadrant/rib that can swell and make me vomit, then lower bowel makes me faint and nausia as passing motion. i see a white mass on the scan in left quad and wonder if this could be one of the problems i have?
Posted Thu, 28 Feb 2013 in General Health
Answered by Dr. Ganesh Sanap 1 hour later
Hi, welcome XXXXXXX and thanks for writing in.
I have seen all uploaded images. On this it is very clear that you don't have in intestinal blockage. Intestinal blockage is associated with dilated bowel loops of varying sizes. Grossly it is difficult to comment upon crohns disease because it involve intestinal mucosa in multiple locations and with skip lesions means in discontinous manner. Also other features li for correct diagnosis complete scan is necessary.
The white mass you are seeing is one of the sequence of MRI scan in which fluid appears hyperintense means white. That mass is most likely stomach, not any pathology.
Most likely you are suffering from irritable bowel syndrome. Crohns disease will have very different presentation. It will get cleared when you visit your specialist.

Hope I have answered your query. If you have further concern please let me know.

Above answer was peer-reviewed by
Follow-up: Lump in upper quadrant, feeling nausea and vomiting. White mass seen on scan. What's wrong? 13 minutes later
thank you for your quick reply, i have had this problem for the last 2 years and had almost every test including colonoscopy. scans,xrays,bloods,urine, it seems to be more frequent this past 4 months, my symptoms are vomiting,dioreah,(no blood) fever,low BP and low temp,palpatations passing out when stools enter lower bowel, many A&E visits, infection has shown up in urine tests but not in bloods, i have a lump under upper left quad that seems to swell causing more nausea, when i have flare ups and guts are inflammed i can almost feel stool transition to lower bowel as the day goes on. and when the relapse is at its peak, i get the worse feelings of doom and depression ever!(and thats not like me at all!!) as soon as i get on anti biotics i pick up within 3-4 days, but lose 4-6 kilos each relapse, then struggle like mad to get it back on before the next relapse! I live in spain and with axa private health, (language barrier problems also) and last month i collapsed in the uk with a relapse and saw a uk gastro specialist who reccommended this mri scan to eliminate crohns and blockage, the last resort is a camera capsule. can you shed any light on this with any other suggestions? its taken over my whole life completely, im toilet mapping,cant travel! im almost housebound and crawling the walls!?
forgot to mention the excruciating pain left side/colon and under rib, burning hot and have to use icepack at its peak! and now im thinking my intermittent hand and feet/leg/joint pains could be linked to it?
Answered by Dr. Ganesh Sanap 12 minutes later
Hi, welcome back XXXXXXX
From your detailed history it again fits into irritable bowel syndrome.
There are ways of controlling it, and it is not a progressive condition.
It is true often related to stress, but there is not much evidence that it is related to diet. Indeed, special diets are not often very helpful, but I will mention this again.So remember that IBS is not a XXXXXXX condition, but can make your life a bit miserable at times.There is no specific reliable test for IBS. It is the history of the complaint that points to the diagnosis.

The exact cause of the condition is debated, but the pain is probably from spasm in the bowel, although probably several factors play a part.

It is sensible to avoid anything that you feel makes your symptoms worse.Constipation and diarrhoea can both occur with IBS. Treating the constipation with bulking agents and high fibre foods can help this, but some patients find fibre just makes them feel more bloated and uncomfortable.

Medication can be used to ease the symptoms of IBS, usually antispasmodics, and common ones prescribed are mebeverine (Colofac is one brand) dicyclomine, peppermint oil, and alverine (Spasmonal).

It will make you comfortable when you have detailed discussion with your specialist. Before going to any investigation please visit your doctor.

Hope I have answered your query.
Above answer was peer-reviewed by
Follow-up: Lump in upper quadrant, feeling nausea and vomiting. White mass seen on scan. What's wrong? 12 minutes later
but could IBS cause a gut infection? as it seems to go hand in hand with the flare ups and every time i feel better within a few days of taking them, the last time i had 2 courses consecutive and for the following 3 weeks after felt the best i had felt in 2 years, back to normal!! it was great, i had thought i had kicked and killed the infection altogether, but now im back relapsing and on the 2nd day of antibiotics again.
Answered by Dr. Ganesh Sanap 4 minutes later
Hi welcome back.
Definitely it has relapsing and remitting course that's why it is difficult to cure it completely. It may be associated with infection sometimes.

Thanking you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor